MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA28-100/I20-40
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Use of Device Problem (1670); Material Integrity Problem (2978)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, a type iiib endoleak of the bifurcated graft was detected by ct.The physician plans to reline with an ovation ix device and re-intervention is scheduled for (b)(6) 2019.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a type 3b and 1a endoleaks.The type 3b endoleak is most likely device related however the cause is unknown.The type 1a endoleak is most likely user related as a proximal stent extension should have been implanted at the index procedure.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Corrections: outcomes attributed to adverse events.Conclusion code: remove code 11.Device code: remove code 1354.
 
Event or Problem Description
Additional information: at the completion of the clinical assessment, clinical identified that both the 1a endoleak and the 3b endoleak were from the bifurcated stent graft and not the infrarenal aortic extension as previously reported under 2031527-2018-00967.The investigation summary for this event will be recorded and documented under this report.A secondary procedure was completed.The physician elected to implant two (2) a suprarenal stent graft extension to resolve this event.The patient was reported as doing fine post intervention.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8201488
Report Number2031527-2018-00971
Device Sequence Number158791
Product Code MIH
UDI-Device Identifier00818009014207
UDI-Public(01)00818009014207(17)180615
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Remedial Action Repair
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2018
Device Model NumberBA28-100/I20-40
Device Lot Number1342797-004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/08/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date03/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-INFRARENAL AORTIC EXTENSION: 1267817-004; AFX-LIMB STENT GRAFT: 1336194-014; AFX-LIMB STENT GRAFT: 1350055-005
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age83 YR